MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIGTRSB45AMT
Medical Device Problem Codes Detachment of Device or Device Component (2907); Noise, Audible (3273)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 03/19/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a giant pulmonary cyst resection, when the reinforce was inserted through the sixth intercostal space to resect a pulmonary cyst, a cracking sound was heard, due to excessive force applied at the connection part between the adapter and the cartridge.Upon inspection, the connection was damaged and came off.A new cartridge was connected and changed to an approach through the fourth intercostal space, and the surgery was completed.An x-ray was used to check for any remaining parts of the body.
 
Additional Manufacturer Narrative
D10 concomitant product: sigphandle, sig power sigphandle handle (serial#unknown); sigpshell, sig power sigpshell control shell (lot#unknown); sigadaptstnd, sig power sigadaptstnd linear adapter (serial#unknown) additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the proximal end of the reload adapter was broken.The jaws were open.The reinforcement material was properly anchored to the anvil and cartridge.All proximal and distal sutures were intact.Both blowout plates were present.No visual abnormalities were observed with the channel springs or laminate hooks.Functional testing noted that the reinforcement material anchored to the cartridge side was removed for visual inspection of the staple complement.The reload was observed to have a full staple complement.It was reported that a component disengaged and the instrument made a strange noise.The reported issues were confirmed.The most likely cause could not be established from the information available.These issues may occur due to over flexure of the reload while attached to the instrument.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it m eets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24669818
Report Number1219930-2026-01881
Device Sequence Number20097516
Product Code GDW
UDI-Device Identifier10884521717602
UDI-Public(01)10884521717602(17)270430(10)N4E2099Y(20)02
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGTRSB45AMT
Device Catalogue NumberSIGTRSB45AMT
Device Lot NumberN4E2099Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Supplement Date Received by Manufacturer07/01/2026
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown